I support a 26 year-old man who has Sturge Weber, a severe seizure disorder requiring drugs such as klonopin and depakote, and he is suffering from severe depression. His physician has prescribed Trazodone, but he seems to be regressing even further - he's been on the drug for a little over 2 weeks. His history is of grand mal seizures when going into or coming out of REM stage sleep. He is having trouble dealing with family, his roommate, myself and any others who are trying to assist him with his daily responsibilities. He has said that he wants to "isolate himself from everyone in the world" and keeps retreating to his bedroom and shutting the door. He sleeps most of the day and does not want to pursue his volunteer activities, which he truly enjoys. Can you provide some insight? I'm truly scared for him and sessions with his psychologist do not seem to be making a difference. I really appreciate any help you can provide. Thanks! A friend...
Thanks for your question. Trazodone is a commonly used anti-depressant
that belong to a class of medications calles Selective Serotonin Reuptake
Inhibitors (SSRI). For those patients who responded to trazodone HCl,
one-third of the inpatients and one-third of the outpatients had a significant
therapeutic response by the end of the first week of treatment. Three-fourths
of all responders demonstrated a significant therapeutic effect by the end
of the second week. One-fourth of responders required 2-4 weeks for a
significant therapeutic response. So it is possible that your friend belongs
to the latter 1/4 of the patients. However, anger/hostility, and nervousness
has been reported as possible side-effects of this medication. If his
current behavior is of significant concern to his family and friends, I
would recommend a return visit with his psychiatrist to address these
I hope this information is helpful. Best of luck.
This information is provided for general medical education purposes only.
Please consult your doctor regarding diagnostic and treatment options.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.